MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888422170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, it was found that the catheter had a tear near the junction of external cuff.This event occurred without any known sharp or accidental damage.Catheter was not repaired, povidone iodine used as a cleaning agent on the device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b3, b5, g4, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.A photo was provided.Visual inspection noted the image depicts two gloved hands holding the cannula shaft of the catheter.The cuff is visible and there appears to be an air bubble in the catheter shaft.No visible tear near the cuff was found.Functionally, the device could not be tested because the physical device was not returned.It was reported that there was a hole, break, crack or leak on the catheter shaft.An associated device issue could not be confirmed.The most likely root cause could not be established from the information available.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, it was found that the catheter had a tear near the junction of external cuff.This event occurred without any known sharp or accidental damage, there was nothing unusual observed on the device prior to use, the problem with the catheter was noted during catheter flushing.Flushing was done and it was good in flow and outflow.Catheter was not repaired, leakage was noted from the exit site and the dressing was wet.Tego was not utilized and there was no luer adapter issue, povidone iodine used as a cleaning agent on the device.There was no blood loss and blood transfusion was not required.The reported product was not used it was removed and replaced with a new catheter.There was no reported patient injury.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10097425
Report Number3009211636-2020-00102
Device Sequence Number3169013
Product Code FJS
UDI-Device Identifier10884521055650
UDI-Public10884521055650
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model Number8888422170
Device Catalogue Number8888422170
Device Lot Number1629300163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1